SciELO - Scientific Electronic Library Online

 
vol.147 número7Trombolisis endovenosa post reversión de acenocumarol con complejo de protrombina. Caso clínico índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google

Compartir


Revista médica de Chile

versión impresa ISSN 0034-9887

Resumen

CAMPODONICO, Juan et al. Severe hyponatremia secondary to Phyllomedusa bicolor (Kambó frog) poisoning. Report of one case. Rev. méd. Chile [online]. 2019, vol.147, n.7, pp.935-939. ISSN 0034-9887.  http://dx.doi.org/10.4067/S0034-98872019000700935.

Phyllomedusa bicolor or Kambo is a frog that lives in the Amazon rainforest. It can release through its skin a substance used in healing rituals that are common among South-American tribes, as well as in urban people of America and Europe. We report a 41-year-old female patient who, during a healing ritual consumed ayahuasca (a drink obtained from the mixture of Banisteriopsis caapi, Psychotria viridis and Mimosa hostilis) and 12 hours later received the poison of Kambo Frog (Phyllomedusa bicolor) on superficial right shoulder skin burns. The ritual included a minimum of six-liter water intake over a few hours period. She evolved with clouding of sensorium, motor agitation, frequent vomiting, and generalized tonic-clonic seizures. She presented lethargic to the emergency room, with a weak pupillary light reflex, generalized stiffness, moving all four limbs. Laboratory showed severe hyponatremia (120 mEq/L) and a creatine kinase level of 8,479 UI/L, that increased 107,216 IU/L within few days. An admission CT Brain scan was normal. The toxicological screening did not identify the presence of other substances. During hospitalization the patient developed severe psychomotor agitation controlled by a dexmedetomidine infusion, hyponatremia, low plasma osmolality (248 mOsm/kg), and disproportionately high urinary osmolality (448 mOsm/kg), suggestive of inappropriate antidiuretic hormone secretion syndrome (SIADH). With correction of hyponatremia, the patient gradually recovered consciousness. Rhabdomyolysis was assumed to be secondary to seizure and managed by volume and bicarbonate infusions with a positive response.

Palabras clave : Amphibian Venoms; Banisteriopsis; Ceremonial Behavior; Hyponatremia; Phyllomedusa bicolor.

        · texto en Español     · Español ( pdf )